# SDR SB05091

- Difficulty date: August 11, 2005
- Submitted: August 16, 2005
- Operation: Air carrier
- Aircraft: N517AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 23703
- System (JASC): 2120 · Air Distribution System
- Part: Odor
- Condition: Detected
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DCA   FLT1285   DUE TO AN INOPERATIVE APU, A GROUND AIRSTART WAS ACCOMPLISHED PRIOR TO DEPARTURE IN SYR. AN OBNOXIOUS ODOR BECAME PRESENT IN THE COCKPIT AND CABIN SHORTLY THEREAFTER. AFTER DEPARTURE, THE CAPTAIN SENT AN ACAR'S MESSAGE STATING THE ODOR CLEARED IN THE COCKPIT BUT COMPLAINTS OF THE ODOR IN THE CABIN CONTINUED. (CAPTAIN THOUGHT THE ODOR WOULD CLEAR WHILE AIRBORNE.) FLIGHT CONTINUED AND LANDED WITHOUT FURTHER INCIDENT IN DCA. MAINTENANCE DETERMINED THAT AN AIRSTART CART INSTEAD OF AN AIR CONDITIONING CART WAS USED TO COOL THE AIRCRAFT WHILE AT SYR. THIS IS WHAT MAINTENANCE DETERMINED/CAUSED THE ODOR.
